Alert archive / Ohio / Heat Advisories in 2012

Heat Advisory 3, NWS Cleveland, OH

July 3, 201228 counties in Ohio

NWS Cleveland, OH issued this heat advisory at Jul 3, 2012, 3:15 PM EDT for 28 counties in Ohio. It took effect at Jul 4, 2012, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2012, 3:15 PM EDT (19:15 UTC)
In effect from
Jul 4, 2012, 12:00 PM EDT
Expired
Jul 4, 2012, 9:00 PM EDT
In force
9 hr
Issued by
NWS Cleveland, OH
All 28 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 46 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WWUS71 KCLE 031915
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT TUE JUL 3 2012

OHZ003-006>008-017-018-027-028-036-037-047-040400-
/O.NEW.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION...MOUNT GILEAD...MOUNT VERNON
315 PM EDT TUE JUL 3 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT WEDNESDAY.

* HEAT INDEX VALUES...UP TO 104 DEGREES.

* TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF
  WEDNESDAY.

* IMPACTS...HEAT INDEX VALUES ABOVE 100 WILL IMPACT OUTDOOR
  ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF
HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY
OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911.

&&

$$

OUDEMAN
4 follow-up statements
944 
WWUS71 KCLE 040152
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
952 PM EDT TUE JUL 3 2012

OHZ003-006>008-017-018-027-028-036-037-047-041000-
/O.CON.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION...MOUNT GILEAD...MOUNT VERNON
952 PM EDT TUE JUL 3 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT
WEDNESDAY...

* HEAT INDEX VALUES...UP TO 104.

* TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF 
  WEDNESDAY.

* IMPACTS...HEAT INDEX VALUES ABOVE 100 WILL IMPACT OUTDOOR 
  ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-
CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON
RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$
152 
WWUS71 KCLE 040817
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
417 AM EDT WED JUL 4 2012

OHZ009>014-019>023-029>033-038-041630-
/O.EXA.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
HOLMES-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MILLERSBURG
417 AM EDT WED JUL 4 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING.

* HEAT INDEX VALUES...UP TO 104 FOR AREAS AWAY FROM THE IMMEDIATE
  LAKE SHORE.

* TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF TODAY.

* IMPACTS...HEAT INDEX VALUES BETWEEN 100 AND 104 WILL IMPACT
  OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...STAY
IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

OHZ003-006>008-017-018-027-028-036-037-047-041630-
/O.CON.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION...MOUNT GILEAD...MOUNT VERNON
417 AM EDT WED JUL 4 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT
THIS EVENING...

* HEAT INDEX VALUES...UP TO 104.

* TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF TODAY.

* IMPACTS...HEAT INDEX VALUES BETWEEN 100 AND 104 WILL IMPACT
  OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...STAY
IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

LOMBARDY
116 
WWUS71 KCLE 041353
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
953 AM EDT WED JUL 4 2012

OHZ003-006-017-042200-
/O.UPG.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/
/O.NEW.KCLE.EH.W.0001.120704T1600Z-120705T0100Z/
LUCAS-WOOD-HANCOCK-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FINDLAY
953 AM EDT WED JUL 4 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING.
THE HEAT ADVISORY IS NO LONGER IN EFFECT.

* HEAT INDEX VALUES...UP TO 108.

* TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF TODAY.

* IMPACTS...HEAT INDEX VALUES BETWEEN 105 AND 108 WILL IMPACT
  OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY-CALL 911.

&&

$$

OHZ007>014-018>023-027>033-036>038-047-042200-
/O.CON.KCLE.HT.Y.0003.120704T1600Z-120705T0100Z/
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-
MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY...
LORAIN...CLEVELAND...MENTOR...CHARDON...JEFFERSON...TIFFIN...
NORWALK...MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
953 AM EDT WED JUL 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 104.

* TIMING...DURING THE AFTERNOON AND EARLY EVENING HOURS OF TODAY.

* IMPACTS...HEAT INDEX VALUES BETWEEN 100 AND 104 WILL IMPACT 
  OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...
STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND
CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$
288 
WWUS71 KCLE 041934
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT WED JUL 4 2012

OHZ003-006-017-050100-
/O.CON.KCLE.EH.W.0001.000000T0000Z-120705T0100Z/
LUCAS-WOOD-HANCOCK-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FINDLAY
334 PM EDT WED JUL 4 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...UP TO 110.

* TIMING...THROUGH THE EARLY EVENING HOURS. 

* IMPACTS...HEAT INDEX VALUES BETWEEN 105 AND 110 WILL IMPACT
  OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT-RELATED ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

OHZ007>014-018>023-027>033-036>038-047-050100-
/O.CON.KCLE.HT.Y.0003.000000T0000Z-120705T0100Z/
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-
MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...PORT CLINTON...FREMONT...SANDUSKY...
LORAIN...CLEVELAND...MENTOR...CHARDON...JEFFERSON...TIFFIN...
NORWALK...MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...
YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
334 PM EDT WED JUL 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 104.

* TIMING...THROUGH THE EARLY EVENING HOURS. 

* IMPACTS...HEAT INDEX VALUES BETWEEN 100 AND 104 WILL IMPACT 
  OUTDOOR ACTIVITIES ESPECIALLY FOR SENSITIVE GROUPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT ADVISORY MEANS THAT A PERIOD OF HOT
TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND
HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF NON ALCOHOLIC FLUIDS...
STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND
CHECK UP ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY-CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Jul 3, 1:30 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 3, 1:30 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
130 PM EDT TUE JUL 3 2012

.SYNOPSIS...
A STATIONARY FRONT FROM THE NORTHWEST TO SOUTHEAST FROM CLEVELAND
TO MARIETTA WILL SHIFT NORTHEAST TODAY. LOW PRESSURE WILL MOVE
EAST ACROSS THE NORTHERN LAKES TONIGHT. A WEAK COLD FRONT WILL
MOVE SOUTH OF THE AREA WEDNESDAY NIGHT. ANOTHER COLD FRONT WILL
APPROACH THE AREA AND DISSIPATE THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AFTER THIS CLUSTER OF SHOWERS/THUNDERSTORMS MOVES ACROSS NORTHEAST
OH/NW PA THROUGH 4PM THINK THERE WILL BE A BREAK. WESTERN EXTENT
OF THE CIRRUS SHIELD IS NEAR TOL AND FINDLAY. AS SOON AS THEY GET
MORE SUN...THEIR TEMPS WILL GET INTO THE LOWER 90S. STILL GOING
WITH AROUND 90 FOR THE CLE/MFD/CAK AREA...WITH A LATE AFTERNOON
RISE AFTER THE WARM FRONT PASSES AND THE DENSER CLOUD COVER
EXITS...BUT IT MIGHT BE CLOSE. STILL SOME CHANCE AT ISOLATED
SEVERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
UPPER LEVEL PATTERN CONTINUES TO AMPLIFY THE RIDGE IN THE CENTRAL
UNITED STATES INTO THE END OF THE WEEK. STRENGTHENING OF THE RIDGE
CONTINUES TO A POINT WHERE A CLOSED UPPER LEVEL HIGH PRESSURE CENTER
DEVELOPS AND REMAINS NEARLY STATIONARY. THIS WILL SET THE STAGE FOR
MORE HOT WEATHER TO CONTINUE THROUGH THE REST OF THE WEEK.

LINGERING SEVERE THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA WILL
GRADUALLY WANE AFTER SUNSET. I DO EXPECT EARLY IN THE EVENING THERE
COULD STILL BE SOME ACTIVITY HOWEVER. DUE TO THE APPROACH OF THE
NEXT WEAK COLD FRONT AND LINGERING MOISTURE ACROSS THE AREA...THIS
COULD BE THE NEXT FOCUSING MECHANISM TO PRODUCE MORE THUNDERSTORMS
DURING THE NIGHT. SO WILL KEEP A MENTION GOING TONIGHT AND INTO
WEDNESDAY.

HIGH PRESSURE AND HOT SOMEWHAT DRIER AIR MASS RETURNS FOR THURSDAY
ENDING THE THREAT FOR SHOWERS AND THUNDERSTORMS. WE ARE LOOKING AT
1000 TO 500 MB THICKNESS VALUES AGAIN AROUND 579 TO 580 ACROSS THE
FORECAST AREA. 850 MB TEMPERATURES CLIMB TO BETWEEN 20 AND 24
DEGREES C ON THURSDAY. THERE WILL BE A SLIGHT DROP TO 20 TO 22
DEGREES C BY FRIDAY. EVEN SO...HOT TEMPERATURES WILL CONTINUE
THROUGH FRIDAY NIGHT AS STRONG SUBSIDENCE OCCURS ACROSS THE AREA.
FLOW KEEPS WARM AIR SURGING NORTH INTO THE REGION.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS SHOW A COLD FRONT DROPPING SOUTH ACROSS THE REGION ON
SATURDAY.  EXPECTING A BIT OF A DELAY HELD TEMPS SATURDAY IN THE 90S
FOR HIGHS WITH 850MB TEMPS REMAINING NEAR 20C. WOULD EXPECT THE
FRONT TO ACT AS A TRIGGER FOR CONVECTION SO ALSO BROUGHT CHANCE POPS
ACROSS THE REGION FROM NORTH TO SOUTH SATURDAY INTO SATURDAY NIGHT.
DID HOLD ONTO A CHANCE POP SOUTH SUNDAY BUT MOST AREAS SHOULD SEE
DRY AIR MOVING IN FROM THE NORTH. WILL CONTINUE DRY MONDAY WITH THE
GFS SHOWING WEAK HIGH PRESSURE ACROSS THE REGION.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FIRST WAVE OF PRECIP IS JUST EXITING THE KCLE AREA. THIS AREA OF
SHOWERS AND THUNDERSTORMS WILL AFFECT THE EASTERN TAF SITES THE
NEXT COUPLE OF HOURS. PRECIP NORTH OF KDTW MAY AFFECT KERI LATER
THIS AFTERNOON. THE BIG QUESTION IS WHETHER MORE STORMS WILL
DEVELOP TO THE WEST AND AFFECT WESTERN OHIO. IT MAY BE CAPPED
THERE SO THINK THE BRUNT OF ACTIVITY DURING THE EVENING WILL BE
OVER NE OH AND NW PA. SOME INDICATION FROM THE MODELS THAT ANOTHER
WAVE OF STORMS WILL MOVE ACROSS THE REGION LATE TONIGHT AND
WEDNESDAY MORNING AHEAD OF THE COLD FRONT. WILL INCLUDE A MENTION
IN THE TAFS. WINDS WILL REMAIN VARIABLE AROUND ANY OF THE STRONGER
THUNDERSTORMS WITH A GENERAL W TO SW FLOW ELSEWHERE. VSBYS COULD
BRIEFLY DIP TO IFR WITH ANY OF THE STRONGER STORMS.

.OUTLOOK...POSSIBLE SHOWERS/THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT WILL RESULT IN NON VFR CONDITIONS IN AND NEAR THE STORMS.

&&

.MARINE...
A WARM FRONT WILL LIFT NORTHEAST ACROSS THE LAKE TODAY.  A COLD
FRONT WILL FOLLOW LATE WEDNESDAY...MOVING OUT OF THE NORTHWEST
BEHIND LOW PRESSURE MOVING ACROSS SERN ONTARIO. WEAK HIGH PRESSURE
WILL BUILD IN FOR THURSDAY AND FRIDAY. ANOTHER COLD FRONT IS
EXPECTED TO DROP ACROSS THE LAKE ON SATURDAY.  THE FRONTS WILL
LIKELY BRING AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS TO THE
LAKE. AWAY FROM THUNDERSTORMS HOWEVER WINDS WILL REMAIN BELOW 15
KNOTS AND WAVES BELOW 3 FEET THROUGH THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY/OUDEMAN
SHORT TERM...LOMBARDY
LONG TERM...TK
AVIATION...KUBINA
MARINE...TK
Hazardous weather outlook, Jul 3, 6:00 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT TUE JUL 3 2012

LEZ142>147-162>167-OHZ003-006>012-017>019-027-028-041000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS-
WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA-
HURON-WYANDOT-CRAWFORD-
600 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS
EVENING. THE MAIN THREATS FROM THE SEVERE WEATHER WILL BE STRONG
DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-148-149-168-169-OHZ013-014-020>023-029>033-036>038-047-089-
PAZ001>003-041000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-GEAUGA-
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
600 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE POSSIBILITY FOR STRONG TO SEVERE THUNDERSTORMS TODAY
AND THIS EVENING ACROSS THE AREA. SOME OF THE THUNDERSTORMS COULD
PRODUCE STRONG GUSTY WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LOMBARDY

In the hours before

Local storm report, Jul 3, 12:13 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1213 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     3 NE OBERLIN            41.32N 82.18W
07/03/2012                   LORAIN             OH   LAW ENFORCEMENT

            TREE DOWN INDIAN HOLLOW AND MURDON ROADS IN CARLISLE
            TOWNSHIP...IT BLOCKED THE ROAD. OTHER LARGE LIMBS DOWN IN
            THE AREA.

&&

KIELTYKA
Local storm report, Jul 3, 12:25 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1225 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     TSTM WND DMG     4 W MEDINA              41.14N 81.94W
07/03/2012                   MEDINA             OH   LAW ENFORCEMENT

            TREE DOWN IN YORK TOWNSHIP.

1140 AM     TSTM WND DMG     2 NNE LODI              41.06N 82.00W
07/03/2012                   MEDINA             OH   LAW ENFORCEMENT

            TREE DOWN VANDERMARK AND 224.

1210 PM     TSTM WND DMG     WADSWORTH               41.02N 81.73W
07/03/2012                   MEDINA             OH   LAW ENFORCEMENT

            TREE DOWN IN WADSWORTH TOWNSHIP.

&&

KIELTYKA
Local storm report, Jul 3, 12:35 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1235 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     HAIL             SMITHVILLE              40.86N 81.86W
07/03/2012  E1.00 INCH       WAYNE              OH   PUBLIC

&&

JMAYERS
Local storm report, Jul 3, 12:48 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1248 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             9 WNW MEDINA            41.19N 82.03W
07/03/2012  E0.75 INCH       MEDINA             OH   PUBLIC

1205 PM     TSTM WND DMG     4 E CRESTON             40.98N 81.82W
07/03/2012                   WAYNE              OH   TRAINED SPOTTER

            SOME TREES DOWN IN STERLING.

1213 PM     HAIL             SMITHVILLE              40.86N 81.86W
07/03/2012  E0.88 INCH       WAYNE              OH   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL.

&&

JMAYERS
Local storm report, Jul 3, 1:48 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
148 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     BAY VILLAGE             41.49N 81.93W
07/03/2012                   CUYAHOGA           OH   DEPT OF HIGHWAYS

            A TREE AND A LARGE LIMB DOWN.

&&

KIELTYKA
Local storm report, Jul 3, 1:58 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
158 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND GST     SHEFFIELD LAKE          41.49N 82.10W
07/03/2012  E60.00 MPH       LORAIN             OH   EMERGENCY MNGR

            WIND REPORT OCCURRED AT STATE ROUTE 6 AND LAKE BREEZE
            ROAD.

1035 AM     TSTM WND DMG     BAY VILLAGE             41.49N 81.93W
07/03/2012                   CUYAHOGA           OH   DEPT OF HIGHWAYS

            A TREE AND A LARGE LIMB DOWN.

1105 AM     HAIL             TIFFIN                  41.12N 83.18W
07/03/2012  E0.88 INCH       SENECA             OH   TRAINED SPOTTER

1115 AM     TSTM WND DMG     3 NE OBERLIN            41.32N 82.18W
07/03/2012                   LORAIN             OH   LAW ENFORCEMENT

            TREE DOWN INDIAN HOLLOW AND MURDON ROADS IN CARLISLE
            TOWNSHIP...IT BLOCKED THE ROAD. OTHER LARGE LIMBS DOWN IN
            THE AREA.

1125 AM     HAIL             9 WNW MEDINA            41.19N 82.03W
07/03/2012  E0.75 INCH       MEDINA             OH   PUBLIC

1133 AM     TSTM WND DMG     4 W MEDINA              41.14N 81.94W
07/03/2012                   MEDINA             OH   LAW ENFORCEMENT

            TREE DOWN IN YORK TOWNSHIP.

1140 AM     TSTM WND DMG     2 NNE LODI              41.06N 82.00W
07/03/2012                   MEDINA             OH   LAW ENFORCEMENT

            TREE DOWN VANDERMARK AND 224.

1145 AM     HAIL             4 WSW MEDINA            41.11N 81.94W
07/03/2012  E0.75 INCH       MEDINA             OH   BROADCAST MEDIA

1200 PM     HAIL             CRESTON                 40.98N 81.90W
07/03/2012  E0.75 INCH       WAYNE              OH   TRAINED SPOTTER

1205 PM     TSTM WND DMG     4 E CRESTON             40.98N 81.82W
07/03/2012                   WAYNE              OH   TRAINED SPOTTER

            SOME TREES DOWN IN STERLING.

1210 PM     TSTM WND DMG     WADSWORTH               41.02N 81.73W
07/03/2012                   MEDINA             OH   LAW ENFORCEMENT

            TREE DOWN IN WADSWORTH TOWNSHIP.

1213 PM     HAIL             SMITHVILLE              40.86N 81.86W
07/03/2012  E1.00 INCH       WAYNE              OH   PUBLIC

1213 PM     HAIL             SMITHVILLE              40.86N 81.86W
07/03/2012  E0.88 INCH       WAYNE              OH   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:23 AM EDTSpecial Marine WarningCLE43 min
Jul 3, 9:12 AM EDTSpecial Marine WarningCLE2 hr
Jul 3, 9:43 AM EDTSpecial Marine WarningCLE2 hr
Jul 3, 9:55 AM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain65 min
Jul 3, 11:04 AM EDTSevere Thunderstorm WarningCLELorain26 min
Jul 3, 11:21 AM EDTSevere Thunderstorm WarningCLEMedina39 min
Jul 3, 11:35 AM EDTTornado WarningCLEMedina, Wayne40 min
Jul 3, 12:11 PM EDTSevere Thunderstorm WarningCLEWayne54 min
Jul 3, 4:31 PM EDTSevere Thunderstorm WarningCLEAshland, Knox, Morrow, Richland34 min
Jul 3, 6:52 PM EDTSpecial Marine WarningCLE113 min
Jul 3, 7:51 PM EDTSpecial Marine WarningCLE114 min

Nearby

Heat Advisories in Ohio, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.